Weird health. Whaddya think?

lazy loopslazy loops Posts: 8,792Registered Users
Last spring I was put on Zoloft for depression & Xanax for anxiety, though the latter isn't taken all that often.

That summer sometime I began having problems maintaining weight loss & losing more. I became ravenous.

Come spring this year I began having nausea problems. I mean to the point where I wanted to vomit. Yet I was still so hungry!

Here's where it gets strange(r). My breasts (nipple area) became tender & itched. That's since stopped, but it lasted for many months.

I've not missed my cycle since 1987/1988. It is less in monthly duration since then though. I am 43.

I was on Nexium for acid reflux, but had to quit because I went on Synthroid (for thyroid nodules though supposedly normal T readings) in the spring & the first med cancels the second out.

Throughout this time I tried my best to 'diet', but I couldn't stay on counting calories. I was still ravenous & would get shaky & sweaty between meals. I regained all my lost weight. I was switched to Armour & the weight still isn't coming off. Though I do need to start exercising again to help it along.

The nausea is back. Yes, it disappeared for a while. But it's worse. I can now barely stand even the thought of certain scents & want to barf. I want to get rid of so many of my candles, shower gels & conditioners.

Is it one or combination of medications you think?

Comments

  • SystemSystem Posts: 39,059 Administrator
    It sounds to me like you've been having problems getting your thyroid levels right.
  • PartyHairPartyHair Posts: 7,713Registered Users
    I'll ask you what I ask every time I hear a case like this: How many prescribing doctors do you have? If you have multiple docs prescribing multiple meds, it may well be the combination of drugs that's getting to you.

    I would suggest you choose one doc (probably your GP) and tell her what's going on. Take ALL your meds with you, so she can see dosages, etc. Then she can work with you to make adjustments. (Whether you have multiple prescribing docs or just your GP.)
    *~*~*~*~*~*~*~*

    Rock on with your bad self.

    *~*~*~*~*~*~*~*

    Be excellent to each other. ~ Abraham Lincoln

    *~*~*~*~*~*~*~*
  • lazy loopslazy loops Posts: 8,792Registered Users
    I have three docs; Endocrinologist, Psych & GP. The GP supposedly checked everything I'm taking & said they're alright together. I will bring up all of what I wrote to him though. Hopefully he won't shrug this off too.

    I do need another thyroid check... off to call that office for a blood test. And I wish the psych would return my calls about all of this... off to call that office again.

    Lovely, the Endo is out of town & nothing is in the charts for me to get a new T panel so a message has to be left for him to get back w/ me next week. I had to leave yet another message for/ the Psych because base Rx & her office aren't willing to play nice together & an appt w/ her isn't avail until Sept. I had to make an appt a week in advance for w/ my GP. SIGH
  • kg91308kg91308 Posts: 327Registered Users
    I agree about double checking that the meds are ok to take together. Please be very careful with Xanax. It is highly addictive and will effect your health after extended use (I'm sure you know that, just want to be sure). Have you ever been on Klonopin? It's somewhat safer if taken correctly, less addictive, and does the same thing as Xanax. Hopefully your doctors can talk to eachother about your care, but unfortunately very few doctors bother to take the time to send a fax.
    Keep smiling, it makes people wonder what you're up to! :toothy10:
  • lazy loopslazy loops Posts: 8,792Registered Users
    kg91308 wrote: »
    I agree about double checking that the meds are ok to take together. Please be very careful with Xanax. It is highly addictive and will effect your health after extended use (I'm sure you know that, just want to be sure). Have you ever been on Klonopin? It's somewhat safer if taken correctly, less addictive, and does the same thing as Xanax. Hopefully your doctors can talk to each other about your care, but unfortunately very few doctors bother to take the time to send a fax.

    I have both & take them once in a blue moon, in way separate time periods from each other. My cousin was addicted to Xanax. I'm stingy w/ them because I wasn't given refills & would have to beg again for a new Rx.
  • kg91308kg91308 Posts: 327Registered Users
    I'm glad you are being safe with your prescriptions. A lot of people don't realize how damaging they can be. I hope you are feeling much better soon!
    Keep smiling, it makes people wonder what you're up to! :toothy10:
  • lazy loopslazy loops Posts: 8,792Registered Users
    Well, that appointment was a waste of time. First I was warned the doc was running 30 minutes late. Then he appeared & it all went downhill. He should have retired years ago. I had to repeat myself & correct him louder & louder until I'm sure everyone in the waiting area could hear me! He couldn't see my chart to read that he wrote today's date as Sept 9 though I told him it was Aug 9 & tried to correct his error. There is so much more about the appointment that stressed me out to the point of wanting to cry, but I'll spare you. :roll:
  • multicolorcurlsmulticolorcurls Posts: 85Registered Users
    The only advice I have is for the nausea- ginger root, either candied ginger or ginger pills work wonders for nausea. The same concept behind ginger ale working for it- just make sure whatever it is has real ginger in it and it should be gone.

Leave a Comment

BoldItalicStrikethroughOrdered listUnordered list
Emoji
Image
Align leftAlign centerAlign rightToggle HTML viewToggle full pageToggle lights
Drop image/file